MAUDE Adverse Event Report: APPLIED MEDICAL CTR33, 11X100 KII OPT ZTHR 6/BX; GCJ

APPLIED MEDICAL CTR33, 11X100 KII OPT ZTHR 6/BX; GCJ
Model Number CTR33
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device anticipated to return.A follow-up report will be provided upon completion of investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Lap scope diagnosis - "trocar leaked air when they put it in." patient status - n/a.
 
Additional Manufacturer Narrative
Investigation summary: the event product was returned for evaluation.Engineering performed visual inspection and found no signs of damage.A leak test was performed on the returned unit and the unit performed as intended and met all current specifications.The customer's experience could not be replicated by engineering.During the manufacturing process, all trocars are thoroughly inspected for functionality and performance prior to packaging.Although the root cause of the experience could not be determined, applied medical continuously seeks to improve the form, function and ease of use of its products and will continue to monitor its vigilance system for trends and take appropriate actions as necessary.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
Additional information received via email from distributor on april 13, 2016: the air leak was "a rapid leakage." after the air leak, "visualization wasn't lost completely but the abdomen wasn't properly insufflated (when obturator was taken out -air was just rapidly lost through trocar-leakage stopped when lense was put in)".Additional information received via email from distributor on april 20, 2016: the leaking was noticed "after trocar was inserted in the patient-the co2 was connected to the stop cock and when the stop cock was opened to let co2 in- the leakage occured immediately." a "30° lense" was used in conjunction with the trocar.When the leaking occured, "no instrument was used with the trocar".

Brand Name
CTR33, 11X100 KII OPT ZTHR 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5651819
Report Number2027111-2016-00365
Device Sequence Number293179
Product Code GCJ
UDI-Device Identifier00607915124236
UDI-Public(01)00607915124236(17)180629(30)01(10)1248175
Combination Product (Y/N)N
Initial Reporter CountryZA
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/29/2018
Device Model NumberCTR33
Device Catalogue Number121219801
Device Lot Number1248175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/12/2016
Supplement Report FDA Received Date12/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1